Posted by Barb D (188.8.131.52) on July 04, 2001 at 17:59:30:
In Reply to: to Barb D. posted by worriedwife34 on July 04, 2001 at 17:33:06:
Sounds like it could be CH. He has some of the "typical" symptoms of CH. Good grief we've been diagnosed with everything from sinus trouble to denal problems. When Horners Syndrome is present the eye swells. Imitrex usually stops the pain, but sometimes not. Has he tried the ergotomines? That will usually work for the pain when the triptains won't. I use cafagot, but to break a cycle, I've used DHE45 IV for about 3 or 4 days then IM until it broke (every 8 hours). Its godawful stuff, but it does work for a lot of people.
The waking up in the night is typical of CH as is the headbanging.
You need to find a doctor famaliar (or who will GET famaliar) with CH. IF you have to TAKE the literature on this site to him/her and MAKE him/her famaliar with CH. Most docs don't know their rear from a hole in the ground (they just don't teach this in med school) about CH. WE have to educate them. Keep that in mind. But make the doc LISTEN to you. There is NO reason for him to suffer when there is something that can be done to relieve it.
Usually pain killers don't do any good. Topamax has worked well for me. It's an antiseizure med (you said he's having seizures also), so it may be something to ask about. I use it in higher dosages than most people I've talked to. Right now I'm on 200mg a day, but have been as high as 400mg depending on the time of year (usually spring and fall).
The best advice any of can give you is to find a doctor who will listen to you and find a diagnosis that is correct (whether it be CH or something else) and get treatment before he gets worse. It sounds like he needs help NOW.
Let us know what happens.
Post a Followup